Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 229, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 19, 2002, 3:43 AM CDT for Kaufman County, Van Zandt County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2002, 3:43 AM CDT (08:43 UTC)
- Expired
- Oct 19, 2002, 4:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Kaufman County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 116 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 10:24 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Oct 18, 10:24 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1024 PM CDT FRI OCT 18 2002 .PUBLIC DISCUSSION... HAVE REVERSED PREVIOUS THINKING...AS CONVECTION HAS CONTINUED TO REDEVELOP ACROSS THE NE. BIGGEST REASON FOR THE REVERSAL...IS LEWP AND NEW ELEVATED...BUT HEAVY...CONVECTION OUT WEST. THINK SPEED OF LEWP WILL BE A NEGATIVE FACTOR FOR ADDITIONAL FLOODING...BUT THIS FEATURE SHOULD SLOW A BIT AND WEAKEN AS IT MOVES FURTHER INTO N TEXAS. AS IT DECAYS AND SLOWS...ADDITIONAL HEAVY RAIN COULD RESULT. JUST WAS NOT COMFORTABLE WITHOUT HAVING THE WATCH IN PLACE. SORRY FOR THE LATE ISSUANCE. 80 .AVIATION DISCUSSION... STRONG ISENTROPIC LIFTING TO CONTINUE AT LEAST THROUGH 04Z-06Z ...NORTH OF SURFACE BOUNDARY SITUATED ACROSS CENTRAL PORTIONS OF NORTH TX...GENERALLY ALONG A GRANBURY...TO HILLSBORO...TO ATHENS LINE. THIS IS OUT AHEAD OF OF MAIN UPPER LOW NOW MOVING INTO FAR W TX. SO AT LEAST THIS EVENING...EXPECT GENERALLY IFR CIGS WITH THE OCCNL MVFR CIGS...BUT WITH IFR/LIFR VSBYS IN HEAVIER POCKETS OF RAIN OR WHERE STRONGER...EMBEDDED STORMS OCCUR ACROSS THE D/FW PORTION OF THE TRACON. VFR CONDITIONS AROUND KACT...UNTIL LATE TONIGHT/SAT MORNING WHEN INCREASE IN CONVECTION SHOULD RESULT IN SOME IFR/LIFT CIGS/VSBYS. BEST ISENTROPIC LIFT WILL SHIFT NWD TWDS RED RIVER VALLEY 06Z-12Z AS MID LVL COLD CORE APPROACHES. THE LATTER 12-15 HRS OF THE TAF PDS FOR THE DFW TRACON WILL SEE MORE SCT SHRA/TSRA...BUT LESS CONVECTION OVERALL WITH MORE STRATUS. GENERALLY IFR/LIFR CIGS/VSBYS...EXCEPT WITH CONVECTION WHERE CIGS WILL GO MVFR...BUT VSBYS WON/T. 05/ .FWD... TX...FLOOD WATCH FOR FRIDAY NIGHT FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>134...TXZ141.
Hazardous weather outlook, Oct 18, 10:47 PM CDT, 4 hours 56 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-192015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1047 PM CDT FRI OCT 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT TONIGHT FOR THE NORTHERN HALF OF NORTH TEXAS. HEAVY RAIN WILL CONTINUE TO MOVE ACROSS NORTH TEXAS AS A LINE OF STRONG THUNDERSTORMS MOVES IN FROM THE WEST. AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE IN THE WATCH AREA OVERNIGHT. A FEW STORMS MAY ALSO APPROACH SEVERE LIMITS...MAINLY FROM WIND GUSTS NEAR 60 MPH...FOR AREAS WEST OF I-35. ADDITIONALLY...CLOUD TO GROUND LIGHTING WILL CREATE A HAZARD OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED BY MIDNIGHT FOR AREAS WEST OF A LINE FROM BOWIE...TO LAMPASAS. .DAYS TWO THROUGH SEVEN... THE RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST ACROSS THE AREA DURING THE MORNING HOURS SATURDAY AND NO HAZARDOUS WEATHER IS ANTICIPATED BEYOND THE EARLY MORNING HOURS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 2:51 AM CDT | Flash Flood Warning | FWD | Collin, Dallas, Hunt, Rockwall | 3 hr |
| Oct 19, 3:44 AM CDT | Flash Flood Warning | FWD | Delta, Fannin, Lamar | 3 hr |
| Oct 19, 5:49 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Oct 19, 7:30 AM CDT | Flash Flood Warning | FWD | Hopkins, Rains, Van Zandt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.